Alert archive / Kentucky / Winter Storm Watches in 2021

Winter Storm Watch 2, NWS Louisville, KY

February 12, 202149 counties in Kentucky; 10 counties in Indiana

NWS Louisville, KY issued this winter storm watch at Feb 12, 2021, 2:54 PM CST for 49 counties in Kentucky; 10 counties in Indiana. It took effect at Feb 14, 2021, 6:00 PM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Feb 12, 2021, 2:54 PM CST (20:54 UTC)
In effect from
Feb 14, 2021, 6:00 PM CST
Expired
Feb 14, 2021, 2:15 AM CST
In force
Issued by
NWS Louisville, KY
All 59 counties

Clark County, IN, Crawford County, IN, Dubois County, IN, Floyd County, IN, Harrison County, IN, Jefferson County, IN, Orange County, IN, Perry County, IN, Scott County, IN, Washington County, IN, Adair County, KY, Allen County, KY, Anderson County, KY, Barren County, KY, Bourbon County, KY, Boyle County, KY, Breckinridge County, KY, Bullitt County, KY, Butler County, KY, Casey County, KY, Clark County, KY, Clinton County, KY, Cumberland County, KY, Edmonson County, KY, Fayette County, KY, Franklin County, KY, Garrard County, KY, Grayson County, KY, Green County, KY, Hancock County, KY, Hardin County, KY, Harrison County, KY, Hart County, KY, Henry County, KY, Jefferson County, KY, Jessamine County, KY, Larue County, KY, Lincoln County, KY, Logan County, KY, Madison County, KY, Marion County, KY, Meade County, KY, Mercer County, KY, Metcalfe County, KY, Monroe County, KY, Nelson County, KY, Nicholas County, KY, Ohio County, KY, Oldham County, KY, Russell County, KY, Scott County, KY, Shelby County, KY, Simpson County, KY, Spencer County, KY, Taylor County, KY, Trimble County, KY, Warren County, KY, Washington County, KY, Woodford County, KY

The radar

The Louisville radar (KLVX), 43 km from the middle of the area, began a volume at 20:55 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.9 hours before the alert went out and 205 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2021-02-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 4 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2021-02-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -54 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
4 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
433 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-54 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

935 
WWUS43 KLMK 122054
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
354 PM EST Fri Feb 12 2021

...Impactful Winter Storm Possible Sunday Night through Tuesday...

.A winter storm will bring two waves of wintry precipitation to 
the region Sunday night through Tuesday. There could be 
significant accumulations of snow, sleet and possibly freezing 
rain. The heaviest precipitation is expected to occur Monday 
afternoon into Monday night.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130900-
/O.NEW.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
354 PM EST Fri Feb 12 2021 /254 PM CST Fri Feb 12 2021/

...WINTER STORM WATCH IN EFFECT FROM SUNDAY EVENING THROUGH
TUESDAY AFTERNOON...

* WHAT...Moderate to heavy mixed precipitation. Total snow
  accumulations of 4 inches or more possible. Ice accumulations
  exceeding a tenth of an inch over portions of the area.

* WHERE...Southern Indiana and central Kentucky. 

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be difficult to impossible at times.
  Power outages are possible due to snow and previous ice
  accumulations on trees and power lines. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$
BTN
3 follow-up statements
526 
WWUS43 KLMK 130852
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
352 AM EST Sat Feb 13 2021

...MAJOR WINTER STORM EXPECTED SUNDAY NIGHT THROUGH TUESDAY...

.A winter storm will bring two waves of wintry precipitation to
the region Sunday night through Tuesday. There could be
significant accumulations of snow, sleet and possibly freezing
rain. The heaviest precipitation is expected to occur Monday
afternoon into Monday night.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-132100-
/O.CON.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
352 AM EST Sat Feb 13 2021 /252 AM CST Sat Feb 13 2021/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Moderate to heavy mixed precipitation. Total snow 
  accumulations of 4 inches or more possible. Ice accumulations 
  exceeding a tenth of an inch over portions of the area.

* WHERE...Southern Indiana and central Kentucky.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be difficult to impossible at times. 
  Power outages are possible due to snow and previous ice 
  accumulations on trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Continue to monitor the latest forecasts for updates on this
winter weather situation.

&&

$$

MJ
100 
WWUS43 KLMK 131950
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
250 PM EST Sat Feb 13 2021

...MAJOR WINTER STORM EXPECTED SUNDAY NIGHT THROUGH TUESDAY...

.A winter storm will bring two waves of wintry precipitation to
the region Sunday night through Tuesday. There could be
significant accumulations of snow, sleet and possibly freezing
rain. The heaviest precipitation is expected to occur Monday
afternoon into Monday night.

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-140900-
/O.CON.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Woodford-Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-
Marion-Boyle-Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-
Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-
Adair-Russell-Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Versailles, 
Lexington, Paris, Carlisle, Bardstown, Springfield, Harrodsburg, 
Nicholasville, Winchester, Hodgenville, Lebanon, Danville, 
Lancaster, Richmond, Morgantown, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
250 PM EST Sat Feb 13 2021 /150 PM CST Sat Feb 13 2021/

...WINTER STORM WATCH REMAINS IN EFFECT FROM SUNDAY EVENING
THROUGH TUESDAY AFTERNOON...

* WHAT...Moderate to heavy mixed precipitation. Total snow and
  sleet accumulations of 4 inches or more possible. Ice 
  accumulations exceeding one tenth of an inch possible.

* WHERE...Southern Indiana and central Kentucky.

* WHEN...From Sunday evening through Tuesday afternoon.

* IMPACTS...Travel could be very difficult to impossible at times.
  Power outages are possible due to snow and previous ice
  accumulations on trees and power lines.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

DM
797 
WWUS43 KLMK 140815
WSWLMK

URGENT - WINTER WEATHER MESSAGE
National Weather Service Louisville KY
315 AM EST Sun Feb 14 2021

...MAJOR WINTER STORM EXPECTED TONIGHT THROUGH TUESDAY...

.A winter storm system will bring two waves of wintry 
precipitation to the region tonight through Tuesday. There could 
be significant accumulations of snow, sleet and possibly freezing 
rain. The heaviest precipitation is expected to occur Monday 
afternoon into Monday night.

INZ076>079-083-084-089>092-KYZ023>039-045-061-142100-
/O.UPG.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/
/O.NEW.KLMK.WS.W.0003.210215T0000Z-210216T1800Z/
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-
Bullitt-Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-
Nelson-Butler-
Including the cities of Paoli, Salem, Scottsburg, Madison, 
Jasper, English, Tell City, Corydon, New Albany, Jeffersonville, 
Lewisport, Hawesville, Hardinsburg, Brandenburg, Hartford, 
Leitchfield, Elizabethtown, Shepherdsville, Louisville, 
La Grange, Bedford, Milton, New Castle, Shelbyville, Frankfort, 
Georgetown, Cynthiana, Taylorsville, Lawrenceburg, Bardstown, 
and Morgantown
315 AM EST Sun Feb 14 2021 /215 AM CST Sun Feb 14 2021/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 1 PM EST /NOON CST/ TUESDAY...

* WHAT...Heavy snow expected. First wave Monday morning will bring
  1 to 3 inches, with the second wave Monday afternoon through
  Tuesday morning bringing 3 to 5 inches. Total snow 
  accumulations of 4 to 8 inches...with locally higher amounts.

* WHERE...South central Indiana and central Kentucky along and
  north of the Bluegrass and Western Kentucky Parkways.
 
* WHEN...From 7 PM EST /6 PM CST/ this evening to 1 PM EST /noon
  CST/ Tuesday. 

* IMPACTS...Travel could be very difficult to
  impossible...especially Monday afternoon through Tuesday
  morning. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

In Indiana, for road conditions please visit 
https://pws.trafficwise.org/pws 

In Kentucky, for road conditions please visit https://goky.ky.gov

&&

$$

KYZ040>043-046>049-053>057-062>067-070>078-081-082-142100-
/O.UPG.KLMK.WS.A.0002.210215T0000Z-210216T1800Z/
/O.NEW.KLMK.WS.W.0003.210215T0000Z-210216T1800Z/
Woodford-Fayette-Bourbon-Nicholas-Washington-Mercer-Jessamine-
Clark-Larue-Marion-Boyle-Garrard-Madison-Edmonson-Hart-Green-
Taylor-Casey-Lincoln-Logan-Warren-Simpson-Allen-Barren-Monroe-
Metcalfe-Adair-Russell-Cumberland-Clinton-
Including the cities of Versailles, Lexington, Paris, Carlisle, 
Springfield, Harrodsburg, Nicholasville, Winchester, Hodgenville,
Lebanon, Danville, Lancaster, Richmond, Brownsville, Horse Cave, 
Greensburg, Campbellsville, Liberty, Stanford, Russellville, 
Bowling Green, Franklin, Providence, Scottsville, Glasgow, 
Tompkinsville, Edmonton, Columbia, Jamestown, Burkesville, 
and Albany
315 AM EST Sun Feb 14 2021 /215 AM CST Sun Feb 14 2021/

...WINTER STORM WARNING IN EFFECT FROM 7 PM EST /6 PM CST/ THIS
EVENING TO 1 PM EST /NOON CST/ TUESDAY...

* WHAT...Heavy mixed precipitation expected. Total snow and sleet
  accumulations of 3 to 7 inches and ice accumulations between a
  light glaze and a quarter of an inch.

* WHERE...Portions of central Kentucky south of the Bluegrass and
  Western Kentucky Parkways.

* WHEN...From 7 PM EST /6 PM CST/ this evening to 1 PM EST /noon 
  CST/ Tuesday.

* IMPACTS...Travel could be very difficult to impossible. The 
  hazardous conditions could impact the morning or evening 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. 

For Kentucky road conditions please visit https://goky.ky.gov

&&

$$

RJS

What forecasters said that day

The local office's own words before this winter storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Louisville, KY wrote its last area forecast discussion before this winter storm watch went out at Feb 12, 12:05 PM CST, 2 hours 49 minutes earlier.

Area forecast discussion, Feb 12, 12:05 PM CST, 2 hours 49 minutes before
Area Forecast Discussion
National Weather Service Louisville KY
105 PM EST Fri Feb 12 2021

...Updated Aviation Discussion...

.Forecast Update...
Issued at 830 AM EST Fri Feb 12 2021

A couple areas of very light radar returns (< 10-15 dBZ) continue to
drift southeast over central KY this morning. The low levels of the
atmosphere are saturated up to 5 kft, and temperatures in that layer
are below freezing. Temps are as cold as -8 to -9 C between 1-2 kft,
so any moisture reaching the ground could be a light freezing mist
or drizzle. Further north between 09-12z earlier this morning,
slightly deeper saturation along and north of the Ohio River was
sufficient for a very fine light snow. South of I-64 into central
KY, however, ice crystal formation is even more unlikely with
somewhat shallower moisture and slightly warmer temps aloft.

In short, a brief freezing mist/drizzle is possible. Visibility is
dropping to 4-7 miles with light BR, most of which is just light
fog/mist and not precipitation mist at the sfc. Did go ahead and
extend the -FZDZ mention in the forecast for another hour (through
15z) and extended it further south. Impacts are not likely.

&&

.Short Term...(Today and tonight)
Issued at 330 AM EST Fri Feb 12 2021

Compared to recent forecasts, the short-term looks boring. The
synoptic set-up changes very little from now through Saturday
morning. Winds will continue from the north, and a decent amount of
shallow moisture will remain below 850 mb. With temperature profiles
what they are, it's going to be hard to get ice crystal formation.
That means the risk of freezing drizzle remains where moisture
reaches the ground.

Today, a low deck of stratus will remain for most, but areas in the
northwestern half of the CWA will likely see periods of sunshine
around midday. This will do little to help temperatures as southern
Indiana will likely say below freezing, while temperatures in
southern Kentucky make it to the mid to upper 30s.

Tonight, clouds fill in overhead. Temperatures cool to the upper
teens across southern Indiana and gradually warm to the south. Areas
south of Lake Cumberland will stay in the upper 20s.

After midnight, areas east of Interstate 65 will see chances for
freezing drizzle increase as moisture increases slightly above 850
mb and down to the ground. Some flurries around the CWA aren't out
of the question, but will be limited.

.Long Term...(Saturday through Thursday)
Issued at 330 AM EST Fri Feb 12 2021

…SIGNIFICANT WINTER STORM POSSIBLE SUNDAY NIGHT THROUGH TUESDAY…
…MORE ACTIVE WEATHER ARRIVES LATER IN THE WEEK…

...Saturday through Thursday...

===========================================
Synoptic Overview
===========================================

Strong negative height anomaly over Ontario is expected to move to
the east and open up as it crosses into Quebec. As this occurs, a
deep upper level trough is forecast to move into the western US and
then advance into the central Plains by the start of the work week.
This wave will move eastward and dampen out, but in its wake, a
large scale trough axis will remain in place across the CONUS with
ridges off east US coast. The large scale trough over the central US
looks to deepen as ridging moves into the US southwest and this wave
is forecast to come eastward into the Ohio Valley by late week. At
the surface, large scale Arctic airmass is forecast to remain in
place across the north-central Plains but this will drop into the
central and southern Plains by mid-week. As the aforementioned
trough axis swings eastward by late week, some of this colder, but
modified air may reach into the Ohio Valley.

===========================================
Model Discussion and Sensible Weather
===========================================

A weak mid-level wave looks to move through the eastern part of the
forecast area Saturday afternoon. Based on model proximity
soundings, a wintry mix of freezing rain/sleet/snow will be possible
over our Lake Cumberland region and out in the I-75 corridor. This
system quickly moves off to the east with drier weather expected for
Saturday night and into the day on Sunday. Highs Saturday will range
from the upper 20s to the lower 30s with overnight lows in the teens
to lower 20s. Highs Sunday will exhibit a gradient with mid 20s over
the northern half of the forecast area with lower 30s over the south.

Main weather focus will then shift to a system that may come in two
waves. The first one looks to arrive late Sunday night and early
Monday morning with the second and stronger wave coming through
Monday night into Tuesday morning. Compared to the last system that
we just had affect the forecast area, this one looks to have a bit
more moisture to work with and could yield significant amounts of
wintry weather to the region. The amounts of wintry precipitation
are highly uncertain and will ultimately be determined by the track
of the weather system.

Model soundings from the global models suggest that enough cold air
could be in place for the initial wave to produce mostly a
snow/sleet mix over southern Indiana and for much of Kentucky, north
of the WK/BG Parkways. To the south of the Parkways, the depth of
the warm layer may again be significantly warm enough to produce
another mix of freezing rain and sleet.

It does appear that we should see a quick break in the action during
the day on Monday. However, the stronger wave looks to approach
Monday afternoon and overspread the region Monday night and into
Tuesday morning. This wave continues to have a high level of
uncertainty again due to the possibility having a warm layer aloft
that could result in more mixed precipitation. The latest
operational GFS and Canadian are in the cooler camp producing more
snow and sleet across the region while the European model has a much
warmer elevated warm layer that would result in large amounts of
icing across much of Kentucky. The operational GFS has decent
support from its ensemble, but the individual ensemble members do
contain quite a bit of sleet/freezing rain in them, but the majority
of the ensembles have that across eastern and southeastern Kentucky.

Much of this activity will quickly exit the area by Tuesday morning
and we’ll see another break in the weather pattern for Tuesday and
into Wednesday. The global models continue to advertise yet another
storm system that may arrive by late Wednesday and continue into
Thursday which may bring more wintry weather to the region. However,
the track of this system is very, very uncertain and may be
modulated by the earlier week system. Temperatures through the
period will remain below normal with highs in the teens to lower 20s
across the region for Monday and Tuesday. Overnight lows will
generally be in the lower-mid teens. A slight moderation in
temperatures is possible on Wednesday with highs in the upper 20s to
maybe 30. This continued moderation of temperatures may linger into
Thursday as well.

===========================================
Weather Impacts
===========================================

Significant wintry amounts of precipitation are possible from late
Sunday through Tuesday. If colder model solutions are correct,
significant sleet and snowfall accumulations will be possible across
the northern half of Kentucky and into southern Indiana. Across
southern Kentucky, it is entirely possible another icing event may
be in the cards. As of this writing, it is simply too early to try
and mention specific accumulation amounts given the track
uncertainty and the evolution of the thermal profiles. I suspect
that we will continue to see volatility in the model solutions for
the next day or so with much more convergence in the forecasts over
as we get into the weekend and the causative weather system enters
the US upper air network.

In the meantime, residents of southern Indiana and central Kentucky
should keep abreast of the latest forecasts and be prepared for
another round of significant wintry weather.

===========================================
Forecast Confidence
===========================================

Hemispheric evolution             : Medium
Storm Track for early week system : Low-Medium
Forecast QPF amounts              : Low-Medium
Late week system evolution        : Low

&&

.Aviation...(18Z TAF Issuance)
Issued at 103 PM EST Fri Feb 12 2021

BWG and LEX ceilings hovering right around 1 kft this afternoon, and
IFR is common across southern and eastern KY. Ceilings are expected
to lift slightly between 1-2 kft by 19-20z. A thin, higher VFR
stratus layer is in place over southern IN/northern KY, and drier
air is trying to push in and scatter that layer out. I think those
clouds will stay BKN through a lot of the afternoon, with ceilings
even lowering back into the MVFR range this evening into tonight at
HNB and SDF.

Early Saturday, light freezing rain and drizzle are expected across
eastern portions of KY impacting LEX. Precip potential begins around
09z Sat, and light ice accumulations are possible.

&&

.LMK WATCHES/WARNINGS/ADVISORIES...
IN...None.
KY...None.
&&

Update...EBW
Short Term...KDW
Long Term...MJ
Aviation...EBW
Hazardous weather outlook, Feb 12, 3:02 AM CST, 11 hours 52 minutes before
Hazardous Weather Outlook
National Weather Service Louisville KY
402 AM EST Fri Feb 12 2021

INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067-
070>078-081-082-130915-
Orange-Washington-Scott-Jefferson-Dubois-Crawford-Perry-Harrison-
Floyd-Clark-Hancock-Breckinridge-Meade-Ohio-Grayson-Hardin-Bullitt-
Oldham-Trimble-Henry-Shelby-Franklin-Spencer-Anderson-Woodford-
Fayette-Bourbon-Nicholas-Nelson-Mercer-Jessamine-Larue-Marion-Boyle-
Garrard-Madison-Butler-Edmonson-Hart-Green-Taylor-Casey-Lincoln-
Logan-Warren-Simpson-Allen-Barren-Monroe-Metcalfe-Adair-Russell-
Cumberland-Clinton-
Including the cities of Paoli, Salem, Scottsburg, Madison, Jasper,
English, Tell City, Corydon, New Albany, Jeffersonville, Lewisport,
Hawesville, Hardinsburg, Brandenburg, Hartford, Leitchfield,
Elizabethtown, Shepherdsville, Louisville, La Grange, Bedford,
Milton, New Castle, Shelbyville, Frankfort, Georgetown, Cynthiana,
Taylorsville, Lawrenceburg, Versailles, Lexington, Paris, Carlisle,
Bardstown, Springfield, Harrodsburg, Nicholasville, Winchester,
Hodgenville, Lebanon, Danville, Lancaster, Richmond, Morgantown,
Brownsville, Horse Cave, Greensburg, Campbellsville, Liberty,
Stanford, Russellville, Bowling Green, Franklin, Providence,
Scottsville, Glasgow, Tompkinsville, Edmonton, Columbia, Jamestown,
Burkesville, and Albany
402 AM EST Fri Feb 12 2021 /302 AM CST Fri Feb 12 2021/

This hazardous weather outlook is for portions of south central
Indiana and Central Kentucky.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday.

Light wintry precipitation will be possible on Saturday across the
Lake Cumberland region and out near the I-75 corridor.

The active weather pattern is expected to continue next week with
two weather systems affecting the outlook area. The first system
will affect the region from late Sunday through Tuesday. Significant
amounts of wintry precipation will be possible across portions of the
outlook area. A second system weather system may bring more wintry
weather to the region by mid-late week. Residents of southern Indiana
and central Kentucky should stay abreast of the forecasts over the
weekend.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report snow, sleet and ice accumulations.

KDW/MJ/CJP

In the hours before

Local storm report, Feb 12, 9:26 AM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1026 AM EST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     ICE STORM        BUFFALO                 37.52N 85.70W
02/11/2021                   LARUE              KY   OTHER FEDERAL

            3/8 OF AN INCH FLAT ICE ACCUMULATION ON DECK
            RAILING. DELAYED REPORT.

&&

EBW
Local storm report, Feb 12, 9:29 AM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1029 AM EST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     ICE STORM        1 NNW NAZARETH          37.84N 85.47W
02/11/2021                   NELSON             KY   OTHER FEDERAL

            0.4 INCHES ICE ACCUMULATION AND 0.2 INCHES
            OF SLEET AND SNOW. SIGNIFICANT NUMBER OF
            POWER OUTAGES IN NELSON COUNTY WITH MINOR
            TREE DAMAGE. DELAYED REPORT.

&&

EBW
Local storm report, Feb 12, 11:09 AM CST, 3 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1209 PM EST FRI FEB 12 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0900 AM     ICE STORM        BONNIEVILLE             37.38N 85.90W
02/11/2021                   HART               KY   OTHER FEDERAL

            DELAYED REPORT OF 0.25 INCH OF ICE FROM
            FORMER NWS EMPLOYEE.

&&

BTN

Nearby

Winter Storm Watches in Kentucky, 2021Winter Storm Watches in Indiana, 2021Every winter storm watch in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.